Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 569, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 3, 2016, 3:58 PM CDT for Payne County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 3:58 PM CDT (20:58 UTC)
- Expired
- Jul 3, 2016, 4:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Payne County, OK
The radar
The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.8
The text
As transmitted.
967
WUUS54 KOUN 032058
SVROUN
OKC119-032145-
/O.NEW.KOUN.SV.W.0569.160703T2058Z-160703T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PAYNE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 445 PM CDT
* AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
STILLWATER...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STILLWATER AND INGALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3621 9682 3616 9682 3616 9674 3613 9672
3605 9671 3602 9704 3611 9707
TIME...MOT...LOC 2058Z 255DEG 11KT 3609 9698
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:37 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 3, 3:37 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Norman OK
337 PM CDT SUN JUL 3 2016
.DISCUSSION...
Severe storms will be possible across central and southern parts
of CWA through at least mid-evening. Along with a primary impact
potential for damaging wind gusts with strongest storms, there
will be a heavy rain and flash flood threat especially this
evening across southeast portions of Oklahoma. Coverage and high
flash flood guidance values, covering an area that has not see
much rain recently, will preclude flood watch.
Convective potential will remain tomorrow mainly across the Red
River Valley near stalled frontal boundary. Again, damaging wind
gusts and heavy rain will be the primary concerns. Each day of the
coming week will see a chance for at least isolated storm activity
as models slower and less aggressive with building ridge. Chances
increase a bit late in the week with a potential week front making
its way south from the Central Plains.
Heat will be a concern this week, with several locations seeing
near and above 105 heat index values this afternoon. No
significant cooling expected for tomorrow and outside of
northwest and west-central Oklahoma, dewpoints are expected to be
as high or higher next few days. This has resulted in a Heat
Advisory for all but far northern and western Oklahoma through
Tuesday. This advisory may be expanded in space/time Tuesday into
mid-week as confidence increases on hotter temperatures spreading
farther north. Drier air over far western Oklahoma will likely
keep those locations with heat indices closer to dry bulb temps.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 94 75 96 / 40 10 10 10
Hobart OK 71 98 75 101 / 10 10 10 20
Wichita Falls TX 76 99 78 101 / 30 20 20 10
Gage OK 65 96 71 100 / 0 10 10 20
Ponca City OK 67 91 76 97 / 30 0 10 20
Durant OK 77 93 76 95 / 60 30 10 10
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Tuesday for OKZ018>020-023>032-
037>048-050>052.
TX...Heat Advisory until 8 PM CDT Tuesday for TXZ084>090.
&&
23/11Hazardous weather outlook, Jul 3, 11:51 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1151 AM CDT SUN JUL 3 2016 OKZ004>048-050>052-TXZ083>090-041000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1151 AM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL AND EASTERN OKLAHOMA. THE SLIGHT RISK AREA IS ALONG AND SOUTHEAST OF A LINE FROM STILLWATER TO EL RENO TO LAWTON TO WICHITA FALLS TEXAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ABOUT MID-AFTERNOON ALONG THE NORTHWEST PARTS OF THE SLIGHT RISK AREA...THEN ADVANCE SOUTHEAST THROUGH THIS EVENING. THE RISK OF SEVERE THUNDERSTORMS WILL EXTEND FROM ABOUT 3 PM TO 11 PM. THE PRIMARY RISK FROM THE STORMS WILL BE DAMAGING WIND GUSTS...WHILE FLOODING RAIN AND HAIL WILL ALSO BE POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SLIGHT RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS FROM 3 PM TO 11 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY FOR PORTIONS OF FAR WESTERN AND SOUTHWESTERN OKLAHOMA AND ADJACENT PARTS OF WESTERN NORTH TEXAS. SUPPORTED BY A WEAK SURFACE LOW...SCATTERED THUNDERSTORMS MOVING EAST...OFF THE TEXAS PANHANDLE...WILL MOVE INTO FAR WESTERN AND SOUTHWESTERN OKLAHOMA THROUGH THE MID TO LATE AFTERNOON HOURS. DAMAGING WIND GUSTS...AND HAIL ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THUNDERSTORM CHANCES WILL LINGER THROUGH THE OVERNIGHT INTO TUESDAY. .HEAT... TEMPERATURES WILL CONTINUE TO GRADUALLY INCREASE THIS WEEK. BY MIDWEEK...HEAT INDICES MAY APPROACH THE 100 TO 107 DEGREE RANGE ACROSS THE REGION EACH AFTERNOON. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 3, 3:05 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT SUN JUL 3 2016
OKZ019-020-032030-
LOGAN OK-PAYNE OK-
305 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN AND SOUTHWESTERN
PAYNE COUNTIES UNTIL 330 PM CDT...
AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
GUTHRIE...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
GUTHRIE...LANGSTON...COYLE...CEDAR VALLEY...CIMARRON CITY...
MERIDIAN AND SEWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3611 9720 3588 9714 3583 9714 3573 9748
3589 9758
TIME...MOT...LOC 2002Z 242DEG 26KT 3582 9745
11Special weather statement, Jul 3, 3:49 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
349 PM CDT SUN JUL 3 2016
OKZ020-032115-
PAYNE OK-
349 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PAYNE COUNTY UNTIL 415 PM
CDT...
AT 346 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STILLWATER...
MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
STILLWATER...YALE...GLENCOE...QUAY AND INGALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3616 9682 3616 9662 3615 9662 3602 9703
3612 9709 3625 9689 3624 9682
TIME...MOT...LOC 2046Z 234DEG 19KT 3609 9702
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:02 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Jul 2, 7:14 PM CDT | Special Weather Statement | OUN | Harper | 46 min |
| Jul 2, 7:31 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa, Tillman | 44 min |
| Jul 2, 7:49 PM CDT | Special Weather Statement | OUN | Harper | 26 min |
| Jul 2, 8:14 PM CDT | Special Weather Statement | OUN | Harper | 16 min |
| Jul 2, 8:17 PM CDT | Special Weather Statement | OUN | Tillman | 43 min |
| Jul 2, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 51 min |
| Jul 2, 9:07 PM CDT | Special Weather Statement | OUN | Harper | 23 min |
| Jul 2, 9:17 PM CDT | Special Weather Statement | OUN | Comanche, Cotton | 28 min |
| Jul 2, 9:25 PM CDT | Special Weather Statement | OUN | Harper | 35 min |
| Jul 2, 9:52 PM CDT | Special Weather Statement | OUN | Harper | 23 min |
| Jul 2, 10:14 PM CDT | Special Weather Statement | OUN | Woods | 31 min |
| Jul 2, 10:43 PM CDT | Special Weather Statement | OUN | Woods | 32 min |
| Jul 3, 3:05 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| Jul 3, 3:12 PM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 33 more | 4 days |
| Jul 3, 3:49 PM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Jul 3, 4:06 PM CDT | Special Weather Statement | OUN | Payne | 24 min |
| Jul 3, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 50 min |
| Jul 3, 4:12 PM CDT | Tornado Warning | OUN | Payne | 48 min |
| Jul 3, 4:15 PM CDT | Tornado Warning | OUN | Lincoln, Logan | 30 min |
| Jul 3, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 62 min |
| Jul 3, 4:44 PM CDT | Tornado Warning | OUN | Lincoln, Logan | 31 min |
| Jul 3, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 20 min |
| Jul 3, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 25 min |
| Jul 3, 5:08 PM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Jul 3, 5:11 PM CDT | Areal Flood Advisory | OUN | Lincoln, Payne | 2 hr |
| Jul 3, 5:11 PM CDT | Special Weather Statement | OUN | Stephens | 34 min |
| Jul 3, 5:14 PM CDT | Tornado Warning | OUN | Lincoln | 31 min |
| Jul 3, 5:17 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 43 min |
| Jul 3, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 23 min |
| Jul 3, 5:50 PM CDT | Special Weather Statement | OUN | Oklahoma | 25 min |
| Jul 3, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 32 min |
| Jul 3, 5:59 PM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 31 min |
| Jul 3, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 45 min |
| Jul 3, 6:11 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma | 2 hr |
| Jul 3, 6:19 PM CDT | Special Weather Statement | OUN | McClain | 26 min |
| Jul 3, 6:25 PM CDT | Special Weather Statement | OUN | Jefferson | 35 min |
| Jul 3, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 49 min |
| Jul 3, 6:36 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 39 min |
| Jul 3, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 23 min |
| Jul 3, 6:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 38 min |
| Jul 3, 6:53 PM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.